Alert archive / Michigan / Winter Storm Warnings in 2016

Winter Storm Warning 1, NWS Northern Indiana

January 9, 2016Cass County, Michigan

NWS Northern Indiana issued this winter storm warning at Jan 9, 2016, 4:52 AM EST for Cass County, Michigan. It took effect at Jan 9, 2016, 7:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2016, 4:52 AM EST (09:52 UTC)
In effect from
Jan 9, 2016, 7:00 PM EST
Expired
Jan 9, 2016, 2:10 PM EST
In force
Issued by
NWS Northern Indiana

County Cass County, MI

The radar

The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2016-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2016-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WWUS43 KIWX 090952
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 AM EST SAT JAN 9 2016

INZ003-004-MIZ077-078-091800-
/O.UPG.KIWX.WS.A.0001.160110T0000Z-160111T0000Z/
/O.NEW.KIWX.WS.W.0001.160110T0000Z-160111T0000Z/
LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS
452 AM EST SAT JAN 9 2016 /352 AM CST SAT JAN 9 2016/

...WINTER STORM WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 7 PM EST /6 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM EST /6 PM
CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 


HAZARDOUS WEATHER...

 * TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED
   FROM TONIGHT THROUGH SUNDAY AFTERNOON.

 * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH
   GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN
   STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY
   THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER
   MIDNIGHT.

* TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS
   DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL
   QUICKLY FREEZE. 

IMPACTS...

 * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS.

 * REDUCED VISIBILITY DUE TO BLOWING SNOW.

 * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY 
   SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

INZ012>014-091800-
/O.UPG.KIWX.WS.A.0001.160110T0000Z-160111T0000Z/
/O.NEW.KIWX.WW.Y.0001.160110T0000Z-160111T0000Z/
STARKE-PULASKI-MARSHALL-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE...
WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER
452 AM EST SAT JAN 9 2016 /352 AM CST SAT JAN 9 2016/

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/
THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM
CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 


HAZARDOUS WEATHER...

 * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED
   TONIGHT THROUGH SUNDAY MORNING.

 * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH
   GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN
   STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY
   THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER
   MIDNIGHT AND CONTINUE SUNDAY.

* TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS
   DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL
   QUICKLY FREEZE. 

IMPACTS...

 * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS.

 * REDUCED VISIBILITY DUE TO BLOWING SNOW.

 * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY 
   SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

INZ005-006-MIZ079-080-091800-
/O.UPG.KIWX.WS.A.0001.160110T0000Z-160111T0000Z/
/O.NEW.KIWX.WW.Y.0001.160110T0300Z-160111T0000Z/
ELKHART-LAGRANGE-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON
452 AM EST SAT JAN 9 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
7 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM EST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT. 


HAZARDOUS WEATHER...

* TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED
  TONIGHT THROUGH SUNDAY MORNING.

 * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH
   GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN
   STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY
   TONIGHT. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER MIDNIGHT
   AND CONTINUE SUNDAY.

 * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS
   DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL
   QUICKLY FREEZE. 

IMPACTS...

 * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS.

 * REDUCED VISIBILITY DUE TO BLOWING SNOW.

 * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY 
   SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.


&&

$$

INZ015-020-022-091800-
/O.NEW.KIWX.WW.Y.0001.160110T0000Z-160111T0000Z/
FULTON IN-WHITE-CASS IN-
INCLUDING THE CITIES OF...ROCHESTER...AKRON...MONTICELLO...
BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER
452 AM EST SAT JAN 9 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 7 PM EST SUNDAY. 


HAZARDOUS WEATHER...

 * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
   TONIGHT THROUGH SUNDAY MORNING.

 * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH
   GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN
   STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY
   THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER
   MIDNIGHT AND CONTINUE SUNDAY.

* TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS
   DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL
   QUICKLY FREEZE. 

IMPACTS...

 * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS.

 * REDUCED VISIBILITY DUE TO BLOWING SNOW.

 * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY 
   SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

INZ016-091800-
/O.NEW.KIWX.WW.Y.0001.160110T0300Z-160111T0000Z/
KOSCIUSKO-
INCLUDING THE CITIES OF...WARSAW...WINONA LAKE...SYRACUSE...
MENTONE
452 AM EST SAT JAN 9 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
7 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM EST SUNDAY. 


HAZARDOUS WEATHER...

 * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
   TONIGHT THROUGH SUNDAY MORNING.

 * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH
   GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN
   STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY
   THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER
   MIDNIGHT AND CONTINUE SUNDAY.

* TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS
   DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL
   QUICKLY FREEZE. 

IMPACTS...

 * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS.

 * REDUCED VISIBILITY DUE TO BLOWING SNOW.

 * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY 
   SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$
2 follow-up statements
635 
WWUS43 KIWX 091608
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1108 AM EST SAT JAN 9 2016

INZ003-004-MIZ077-078-100015-
/O.CON.KIWX.WS.W.0001.160110T0000Z-160111T0000Z/
LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS
1108 AM EST SAT JAN 9 2016 /1008 AM CST SAT JAN 9 2016/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM EST /6 PM
CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY...

HAZARDOUS WEATHER...

 * TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED 
   FROM TONIGHT THROUGH SUNDAY AFTERNOON. 

 * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH 
   GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN 
   STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY 
   THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER 
   MIDNIGHT. 

 * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND 
   CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS 
   WILL QUICKLY FREEZE. 

IMPACTS...

 * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL 
   CONDITIONS.

 * REDUCED VISIBILITY DUE TO BLOWING SNOW.

 * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY 
   SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

INZ012>015-020-022-100015-
/O.CON.KIWX.WW.Y.0001.160110T0000Z-160111T0000Z/
STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE...
WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...
CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER
1108 AM EST SAT JAN 9 2016 /1008 AM CST SAT JAN 9 2016/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM
CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY...

HAZARDOUS WEATHER...

 * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED 
   TONIGHT THROUGH SUNDAY MORNING. 

 * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH 
   GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN 
   STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY 
   THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER 
   MIDNIGHT AND CONTINUE SUNDAY. 

 * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND 
   CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS 
   WILL QUICKLY FREEZE. 

IMPACTS...

 * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL 
   CONDITIONS.

 * REDUCED VISIBILITY DUE TO BLOWING SNOW.

 * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY 
   SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

INZ005-006-016-MIZ079-080-100015-
/O.CON.KIWX.WW.Y.0001.160110T0300Z-160111T0000Z/
ELKHART-LAGRANGE-KOSCIUSKO-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON
1108 AM EST SAT JAN 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM EST SUNDAY...

HAZARDOUS WEATHER...

 * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED 
   TONIGHT THROUGH SUNDAY MORNING. 

 * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH 
   GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN 
   STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY 
   TONIGHT. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER 
   MIDNIGHT AND CONTINUE SUNDAY. 

 * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND 
   CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS 
   WILL QUICKLY FREEZE. 

IMPACTS...

 * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL 
   CONDITIONS.

 * REDUCED VISIBILITY DUE TO BLOWING SNOW.

 * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY 
   SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$
266 
WWUS43 KIWX 091910
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 PM EST SAT JAN 9 2016

INZ003-004-MIZ077-078-100315-
/O.CAN.KIWX.WS.W.0001.160110T0000Z-160111T0000Z/
/O.EXB.KIWX.WW.Y.0001.160110T0200Z-160111T0000Z/
LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS
210 PM EST SAT JAN 9 2016 /110 PM CST SAT JAN 9 2016/

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM EST /8 PM CST/
THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM EST /8 PM
CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY. THE WINTER STORM
WARNING HAS BEEN CANCELLED. 

HAZARDOUS WEATHER...

 * RAIN WILL CHANGE OVER TO SNOW LATER THIS EVENING...WITH PERIODS
   OF SNOW EXPECTED OVERNIGHT INTO SUNDAY.

 * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED
   THROUGH SUNDAY AFTERNOON. 

 * NORTHWEST WINDS WILL INCREASE LATER TONIGHT TO 15 TO 25 MPH
   WITH GUSTS TO 30 MPH AT TIMES. WINDS WILL REMAIN STRONG ON
   SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY TONIGHT.
   BLOWING AND DRIFTING WILL LIKELY BEGIN LATER TONIGHT AND
   CONTINUE SUNDAY.

 * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND 
   CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS 
   WILL QUICKLY FREEZE. 

IMPACTS...

 * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL 
   CONDITIONS. 

 * REDUCED VISIBILITY DUE TO BLOWING SNOW.

 * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY 
   SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

INZ012>015-020-022-100315-
/O.EXT.KIWX.WW.Y.0001.160110T0300Z-160111T0000Z/
STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE...
WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...
CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER
210 PM EST SAT JAN 9 2016 /110 PM CST SAT JAN 9 2016/

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM EST /9 PM
CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 10 PM EST /9 PM
CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY. 

HAZARDOUS WEATHER...

 * RAIN WILL CHANGE OVER TO SNOW LATER THIS EVENING...WITH PERIODS
   OF SNOW EXPECTED OVERNIGHT INTO SUNDAY MORNING.

 * TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED
   TONIGHT THROUGH SUNDAY AFTERNOON.

 * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH
   GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN
   STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY THIS
   EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER LATER
   TONIGHT AND CONTINUE SUNDAY.

 * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND 
   CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS 
   WILL QUICKLY FREEZE. 

IMPACTS...

 * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL 
   CONDITIONS. 

 * REDUCED VISIBILITY DUE TO BLOWING SNOW.

 * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY 
   SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

INZ005-006-016-MIZ079-080-100315-
/O.EXT.KIWX.WW.Y.0001.160110T0500Z-160111T0000Z/
ELKHART-LAGRANGE-KOSCIUSKO-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON
210 PM EST SAT JAN 9 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
7 PM EST SUNDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM MIDNIGHT
TONIGHT TO 7 PM EST SUNDAY. 

HAZARDOUS WEATHER...

 * RAIN WILL CHANGE OVER TO SNOW LATER THIS EVENING...WITH PERIODS
   OF SNOW EXPECTED OVERNIGHT INTO SUNDAY MORNING.

 * TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED
   TONIGHT THROUGH SUNDAY MORNING.

 * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH 
   GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN 
   STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY 
   TONIGHT. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER 
   MIDNIGHT AND CONTINUE SUNDAY. 

 * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND 
   CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS 
   WILL QUICKLY FREEZE. 

IMPACTS...

 * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL 
   CONDITIONS. 

 * REDUCED VISIBILITY DUE TO BLOWING SNOW.

 * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY 
   SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 12:52 AM EST, 4 hours earlier.

Area forecast discussion, Jan 9, 12:52 AM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1252 AM EST SAT JAN 9 2016

.SYNOPSIS...
ISSUED AT 1245 AM EST SAT JAN 9 2016

RAIN WILL MOVE BACK INTO THE AREA LATE THIS AFTERNOON AND THEN
TRANSITION TO SNOW FROM WEST TO EAST THROUGH THE EVENING AND
OVERNIGHT HOURS. THE GREATEST POTENTIAL FOR HEAVY SNOW AND SEVERAL
INCHES OF ACCUMULATION REMAINS ACROSS THE NORTHWEST CLOSER TO LAKE
MICHIGAN. FURTHER EAST...AMOUNTS WILL BE LIGHTER BUT WILL DEPEND
ON THE TIMING OF CHANGEOVER FROM RAIN TO SNOW. TEMPERATURES WILL
FALL QUICKLY TONIGHT LEADING TO A QUICK FREEZE OF WET SURFACES.
WINDS WILL ALSO INCREASE SUNDAY CREATING BLOWING AND DRIFTING
SNOW.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 351 PM EST FRI JAN 8 2016

ANOTHER BATCH OF RAIN (MORE SHOWERY IN NATURE WHEN COMPARED WITH
WHAT FELL EARLIER TODAY) WILL PIVOT THROUGH THIS EVENING INTO THE
EARLY OVERNIGHT AS A WELL DEFINED VORT MAX AND POCKET OF STEEPER
MID LEVEL LAPSE RATES LIFT NORTHEAST THROUGH THE LOWER LAKES.
TRAILING FRONTAL BOUNDARY THEN SETTLES IN TONIGHT INTO SATURDAY.
FORCING WANES WITH WEAK HEIGHT RISES IN BETWEEN UPPER LEVEL
WAVES...BUT STILL CANNOT RULE OUT A FEW LIGHT SHOWERS AND PATCHY
DRIZZLE IN THE VICINITY OF THIS FEATURE GIVEN AMPLE BOUNDARY LAYER
MOISTURE. AREAS OF FOG WILL ALSO REMAIN POSSIBLE THROUGH SATURDAY
MORNING ACROSS MAINLY NNW ZONES CLOSER TO SFC TROUGH.
MILD/OVERCAST OTHERWISE WITH RAIN LIKELY FILLING BACK IN ACROSS
WESTERN ZONES LATE SATURDAY AFTERNOON.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 351 PM EST FRI JAN 8 2016

SHRTWV ROUNDING BASE OF SWRN CONUS TROF TODAY WILL LIFT NE FROM THE
SRN PLAINS SATURDAY AND THROUGH THE OHIO VALLEY SATURDAY NIGHT WITH
ASSOCIATED SFC LOW MOVG FROM THE SRN PLAINS TO THE LWR GRTLKS
CAUSING RAIN CHANGING TO SNOW ACROSS OUR AREA. FCST TRACK FAVORS
EARLIER CHANGEOVER... HEAVIER SNOW IN 3-5" RANGE NW, TAPERING OFF TO
<1" SE. SNOW WILL BE HEAVY/WET INITIALLY PREVENTING
BLOWING/DRIFTING... BUT AS COLDER AIR ARRIVES AND WINDS PICK UP LATE
SAT NGT AND SUN AREAS OF BLOWING/DRIFTING SNOW EXPECTED ACROSS THE
NW PORTION OF CWA WHERE HEAVIEST ACCUMS OCCUR AND LES DVLPS. QUICK
TEMP DROP SAT NGT/SUNDAY WILL ALSO PROMOTE ICY ROAD CONDITIONS AS
MELTED SNOW REFREEZES. TOTAL SNOW ACCUMS BY SUNDAY EVE EXPECTED IN
THE 3-7" RANGE NW 1/3 OF CWA... HEAVIEST FAR NW IN COUNTIES NEAR
LAKE MICHIGAN. THIS IS MARGINAL FOR WARNING TYPE ACCUMS... BUT GIVEN
EXPECTATION OF STRONG WINDS AND FALLING TEMPS ISSUED A WINTER STORM
WATCH FOR THE NW FOR THIS TIME FRAME.

DEEP CLOSED LOW FORMING OVER SERN CANADA BY EARLY NEXT WEEK
EXPECTED TO MOVE VERY LITTLE DURING THE WEEK RESULTING IN BLO NORMAL
TEMPS ACROSS OUR AREA WHICH COMBINED WITH W-NW FLOW WILL RESULT
PERSISTENT LES NW... ENHANCED AROUND TUE AND THU BY SHRTWVS MOVG
THROUGH THE BASE OF THE TROF ACROSS THE GRTLKS. MEDIUM RANGE MODELS
HAVE HAD POOR RUN-RUN CONTINUITY ON HOW LONG THIS PATTERN WILL
PERSIST WITH 00Z RUNS SUGGESTING IT WOULD BREAK DOWN BY NEXT WEEKEND
AND LATEST RUNS KEEPING THE COLD AIR IN LONGER. COMPROMISED WITH A
SLOW CLIMB IN TEMPS FRI-SAT... BUT CONFIDENCE ON WARM-UP LATE IN THE
PERIOD IS LOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1244 AM EST SAT JAN 9 2016

AVIATION FORECAST BECOMING TRICKY AS MIXING WITHIN WARM SECTOR HAS
ERODED LOW CIGS NEAR KFWA WHILE KSBN REMAINS CLOSER TO FRONTAL
BOUNDARY AND LIFR CONDITIONS. HIRES GUIDANCE DOES NOT HAVE A GOOD
HANDLE ON THESE CONDITIONS BUT HRRR IS TRENDING TOWARD MVFR AND
VFR AT KFWA WITH KSBN IN AND OUT OF THE LOW STRATUS. HAVE KEPT
KSBN IN THE LOWER CIGS WITH TRAJECTORIES SUGGESTING LOW CLOUDS MAY
NOT LIFT OUT. WITH VFR UPSTREAM OF KFWA HAVE BEEN A BIT MORE
OPTIMISTIC THERE. CONDITIONS DETERIORATE AGAIN SATURDAY AS NEXT
WAVE LIFTS NORTH AND FRONTAL BOUNDARY SAGS FURTHER EAST. PCPN TO
DEVELOP AFTER 20Z WITH KFWA LIKELY REMAINING RAIN UNTIL VERY END
OF PERIOD WHILE KSBN LIKELY STARTS AS A RAIN AND SNOW MIX WITH
QUICK TRANSITION TO ALL SNOW TOWARD 00Z AND VLIFR CONDITIONS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
     INZ003>006-012>014.

MI...WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
     MIZ077>080.

OH...NONE.
LM...GALE WARNING FROM 11 PM THIS EVENING TO 7 PM EST SUNDAY FOR
     LMZ043-046.

&&

SYNOPSIS...LOTHAMER
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 8, 4:05 PM EST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EST FRI JAN 8 2016

INZ003>006-012>014-MIZ077>080-092115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STARKE-PULASKI-MARSHALL-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER
405 PM EST FRI JAN 8 2016 /305 PM CST FRI JAN 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WATCH HAS BEEN ISSUED FOR SATURDAY NIGHT AND
SUNDAY. CHECK WSWIWX FOR DETAILS.

ADDITIONAL SNOW ACCUMULATIONS WILL BE POSSIBLE DOWNWIND OF LAKE
MICHIGAN MONDAY THROUGH WEDNESDAY.

WIND CHILLS WILL DROP TO ZERO DEGREES OR COLDER SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ007>009-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-015-
016-024-025-092115-
STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
356 PM EST FRI JAN 8 2016356 PM EST FRI JAN 8 2016RTHWEST
OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL CHANGE TO SNOW LATE SATURDAY NIGHT INTO EARLY
SUNDAY...WITH ADDITIONAL SNOW SHOWER ACTIVITY EXPECTED THROUGH THE
DAY SUNDAY. SNOW ACCUMULATIONS ARE EXPECTED TO RANGE BETWEEN 1 AND
3 INCHES ALONG AND WEST OF INTERSTATE 69...WITH ACCUMULATIONS UP
TO NEAR 1 INCH POSSIBLE ACROSS NORTHWEST OHIO. ACCUMULATIONS AND
STRONG WINDS MAY CREATE DIFFICULT TRAVEL CONDITIONS ON SUNDAY.

WIND CHILLS WILL DROP TO ZERO DEGREES OR COLDER SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-092115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
405 PM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GALE FORCE WIND GUSTS ARE EXPECTED LATE SATURDAY NIGHT THROUGH
SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 4:52 AM ESTWinter Weather AdvisoryIWXBranch, Cass, Saint Joseph29 hr
Jan 9, 8:20 AM ESTLakeshore Flood AdvisoryIWX35 hr

Nearby

Winter Storm Warnings in Michigan, 2016Winter Storm Warnings in Indiana, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.